We are 144,814 members in 73 forums discussing 114,655 topics.

Help with Abbreviations

All TopicsForum: Radiation Therapy - Before, During and After → Topic: RADIATION PAIN 1 YEAR AFTER TREATMENT

Topic: RADIATION PAIN 1 YEAR AFTER TREATMENT

Forum: Radiation Therapy - Before, During and After — What to expect from treatment and ways to cope with side effects.

Posted on: Jul 26, 2007 05:54AM

NYMEDCODER wrote:

I HAD A LUMPECTOMY AND 32 TREATMENTS OF RADIATION. NOW, ONE YEAR LATER I AM EXPERIENCING UPPER BACK SORENESS AND SHOULDER PAIN. IT FEELS SENSITIVE BUT NOT MUSCLE PAIN. I HAVE AN APPOINTMENT TO SEE THE SURGEON NEXT WEEK. HAS ANYONE EXPERIENCED ANYTHING LIKE THIS? AGAIN, IT DOESN'T FEEL LIKE ITS IN THE MUSCLE. WHAT COULD THIS BE??? Log in to post a reply

Posts 1 - 10 (10 total)

Log in to post a reply

Jul 27, 2007 04:23PM Shirlann wrote:

Hi honey, I answered one post on another thread, but this could be many things. How you hold yourself to help with the rib pain can cause sore muscles. And, as I told you, I still have severe rib trouble 8 & 1/2 years later, I can't turn sharply to the left, like reaching in the back of the car.

Nevertheless, certainly have a doc/onc look you over to make sure something else isn't amiss.

Hugs, Shirlann
Log in to post a reply

Jul 29, 2007 03:52PM fd411 wrote:

If these areas in your back and shoulder hurt when you breathe, like a sharp pain when you breath in or out kinda deeply, if it's not suggested, you should ask your surgeon to send you for a chest x ray or a ct scan. It could be your lungs giving you trouble.

Log in to post a reply

Aug 1, 2007 04:24PM Shirlann wrote:

Good thinking FD411, some gals do get "scarring" of the lungs from rads, no common, but that was a good suggestion to ask about.

Hugs, Shirlann
Log in to post a reply

Aug 2, 2007 05:02PM Patrish wrote:

my breast surgeon told me that I could have radiation pain up to 2 years after treatment. I had pain and stiffness kick in about 3 months after rads. I guess that area just gets alot of damage. now one year after rads ended, it is better, but not gone. best, Pat

Patrish

Dx 10/26/2005, IDC, 1cm, Stage IIIa, Grade 2, 5/25 nodes, ER+/PR+, HER2+
Log in to post a reply

Aug 2, 2007 10:25PM Indigoblue wrote:

Fatique, chest, muscles, arms, shoulders, upper back, neck, and much neuropathy from taxol; the rads onc. said I probably have "frozen shoulder", to do these silly finger on the wall exercises. Rediculous!

Dx 11/30/2005, IDC, 2cm, Stage Ib, Grade 3, 0/4 nodes, ER-/PR-, HER2-
Log in to post a reply

Aug 3, 2007 05:45AM NYMEDCODER wrote:

THANKS EVERYONE FOR YOUR INPUT. I WENT TO THE SURGEON YESTERDAY AND HE SAYS IT IS ALL RADIATION INDUCED MUSCLE SPASMS, ETC. HE SAID MY LUNGS ARE CLEAR. I HAD AN MRI AND CHEST XRAY FIVE MONTHS AGO ALSO. HE TOLD ME THIS COULD LAST FOR MANY YEARS.....I GUESS IT WILL JUST BECOME A WAY OF LIFE.

Log in to post a reply

Aug 7, 2007 11:09AM cindanbob wrote:

I finished rads one and a half years ago and still have pain and stiffness, redness and browned skin. I guess it goes with the territory. Can't stretch with my left arm raised which is the cancer side, cos it feels like I'll pull something painfully out of whack.

dx 10/05 stage1 grade2 ER/PR+

Log in to post a reply

Aug 11, 2007 12:44PM LizM wrote:

I finished rads over a year ago and have this tender pinchy feeling above my reconstructed breast and under my arm. It sometimes feels itchy inside if that makes any sense but is not red and doesn't look like anything should be making it itch. I also have an itchy feeling on my upper back where the radiation went through. I guess it could be nerve damage. I keep forgetting to ask my doctors about it because it comes and goes and seems to be gone when I have appts.

Dx 9/19/2005, IDC, 2cm, Stage II, Grade 1, 1/8 nodes, ER+/PR+, HER2-
Log in to post a reply

Aug 11, 2007 09:09PM Indigoblue wrote:

Did you have Taxanes? Long term side effects can accompany this treatment affecting muscles, joints, and peripheral neuropathy which induce spasms.

Also, the brachial nerve was cut during my surgery; and during marking tatoo for rads, the tech put one of the needles into a nerve; still hurts.

Clinical Trial Results on cancer.gov have information discussing many of these issues.National Cancer Institute.
central nervous system can sometimes be affected.

You're lucky to have a surgeon who tells you the truth.
I have to beg for answers, and still feel as though none of the doctors will tell me anything. I don't cry, whine, or even want pain pills. Just want to know what is happening to my body.

Back and back shoulder blade, low back, hip, neck and painful arm, armpit and numb hands.

thanks for the info.

Indi
Dx 11/30/2005, IDC, 2cm, Stage Ib, Grade 3, 0/4 nodes, ER-/PR-, HER2-
Log in to post a reply

Aug 11, 2007 10:48PM neva4 wrote:

I also had Taxol tx and have the soreness and joint pain along with the neuropathy of the feet.I started c/o pain in my arm between the shoulder and the elbow and also on the rib cage just below the breast (I'm stg 4 mets to bone).Had MRI that showed new tumors on rib cage and shoulder blades,and rodor cuffs worn from bone disease thus the added pain.My onc sent me to a oroapaditic who gave me a shot of cortsoine into my shoulder talk about pain. He then suggested I go to Physical therapy to see if it was coming from thr rodor cuff pain or the ca.If I did not receive any relief from that I should start rad to relive the pain. been resisting that.I wish I could make ny therapist into a stepford theapist.She is wonderful, not only does she work the shoulder in a way that I don"t feel that much pain,but she does this thing with her fingers that relax the nerves it almost puts me to sleep.I now have to have someone drive me I'm so relaxed when I leave there.I feel like I'm gong to fall asleep behind the wheel.My range of motion is much better as well as the pain.I It's called a wellness center and it located in one of the cancer centers here and they deal with mostly with cancer pts.I have been resisting the rads for the reasons people ate giving.Although I do feel one day I will have to give in.